Tornadoes · United States · Texas · 2017
EF0 tornado, Clodine, Texas, August 26, 2017
This EF0 tornado ran 0.1 miles across Fort Bend County on August 26, 2017, touching down at 2:12 AM CDT and reaching 30 yards wide. It killed nobody, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- August 26, 2017
- Touchdown
- 2:12 AM CDT (07:12 UTC)
- Lifted
- 2:14 AM CDT (07:14 UTC)
- On the ground
- 2 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 30 yards (27 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- County
- Fort Bend County
- Touchdown point
- 29.700, -95.760
- Lift-off point
- 29.701, -95.761
- Record number
- 1708260112-01
What the Weather Service recorded
Harvey made landfall as a category 4 hurricane near Rockport, Texas during the evening of August 25th. The storm then weakened to a tropical storm and slowed, looping back and tracking over SE Texas then back over the Gulf of Mexico making a second landfall along the Louisiana coast during the early morning hours of August 30th. Over that 5 day period over Southeast Texas TS Harvey produced catastrophic flooding with a large area of 30 to 60 inches of rain, 23 tornadoes, tropical storm force winds and a moderate storm surge near Matagorda Bay. In some of the heavier bands rain fell at a rate of over 5 inches per hour. This copious record amount of rain over a led to catastrophic flooding. Thousands of homes, businesses, and roads were flooded due to flash flooding and sheet flow from long duration intense rain. Main stem rivers and adjoining tributaries, creeks and bayous reached full capacity and came out of their banks and this also contributed to the massive flooding across southeastern Texas.
Roof damage to a home near Westpark Tollway and Grand Parkway.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
2 minutes of warning. NWS HGX issued a tornado warning for this county at 07:10 UTC, 2 minutes before the tornado touched down, in force until 07:30 UTC.
The county was under a tornado watch, issued at 06:49 UTC and running to 17:56 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:02 UTC | 06:49 UTC | Tornado Watch | HGX |
| 20:48 UTC | 21:15 UTC | Tornado Warning | HGX |
| 22:31 UTC | 22:45 UTC | Tornado Warning | HGX |
| 22:42 UTC | 23:15 UTC | Tornado Warning | HGX |
| 23:08 UTC | 23:34 UTC | Tornado Warning | HGX |
| 23:13 UTC | 23:45 UTC | Tornado Warning | HGX |
| 23:35 UTC | 00:00 UTC | Tornado Warning | HGX |
| 00:42 UTC | 02:45 UTC | Flood Advisory | HGX |
| 02:38 UTC | 03:15 UTC | Tornado Warning | HGX |
| 03:23 UTC | 03:45 UTC | Tornado Warning | HGX |
| 04:33 UTC | 09:30 UTC | Flood Advisory | HGX |
| 05:33 UTC | 08:30 UTC | Flash Flood Warning | HGX |
| 05:49 UTC | 06:15 UTC | Tornado Warning | HGX |
| 06:07 UTC | 06:30 UTC | Tornado Warning | HGX |
| 06:10 UTC | 09:15 UTC | Flood Advisory | HGX |
| 06:16 UTC | 06:30 UTC | Tornado Warning | HGX |
| 06:36 UTC | 08:30 UTC | Flash Flood Warning | HGX |
| 06:49 UTC | 17:56 UTC | Tornado Watch | HGX |
| 07:10 UTC | 07:30 UTC | Tornado Warning | HGX |
| 07:22 UTC | 08:45 UTC | Flash Flood Warning | HGX |
| 07:54 UTC | 08:30 UTC | Tornado Warning | HGX |
| 08:29 UTC | 11:30 UTC | Flash Flood Warning | HGX |
| 08:33 UTC | 09:00 UTC | Tornado Warning | HGX |
| 08:44 UTC | 09:15 UTC | Tornado Warning | HGX |
| 09:17 UTC | 09:30 UTC | Tornado Warning | HGX |
| 09:28 UTC | 10:00 UTC | Tornado Warning | HGX |
| 09:55 UTC | 12:00 UTC | Flood Advisory | HGX |
| 09:57 UTC | 10:30 UTC | Tornado Warning | HGX |
| 10:43 UTC | 13:45 UTC | Flash Flood Warning | HGX |
| 11:26 UTC | 13:30 UTC | Flash Flood Warning | HGX |
| 13:27 UTC | 16:30 UTC | Flash Flood Warning | HGX |
| 14:20 UTC | 14:49 UTC | Flood Warning | HGX |
| 16:27 UTC | 19:30 UTC | Flash Flood Warning | HGX |
| 16:29 UTC | 13:43 UTC | Flood Warning | HGX |
| 17:53 UTC | 18:12 UTC | Tornado Warning | HGX |
| 17:56 UTC | 06:50 UTC | Tornado Watch | HGX |
| 23:18 UTC | 23:45 UTC | Tornado Warning | HGX |
| 23:44 UTC | 00:15 UTC | Tornado Warning | HGX |
| 00:01 UTC | 00:45 UTC | Tornado Warning | HGX |
| 00:21 UTC | 01:00 UTC | Tornado Warning | HGX |
| 00:22 UTC | 02:15 UTC | Flash Flood Warning | HGX |
| 00:40 UTC | 01:30 UTC | Tornado Warning | HGX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 05:48 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the tornado touched down at Aug 25, 10:42 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 25, 10:42 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1042 PM CDT Fri Aug 25 2017
...Catastrophic flooding expected due to a prolonged heavy rainfall
from Harvey...
.DISCUSSION...
Showers and thunderstorms from Hurricane Harvey's rainbands are
continuing to develop and move across the area this evening. The
strongest northwest moving bands containing the heaviest rains and
numerous rotating cells currently stretch from San Luis Pass to
Bonney to Needville. The threat for a few tornadoes, locally damaging
winds and the heaviest rainfall will persist overnight and probably
into tomorrow morning with these bands. A Tornado Watch remains in
effect until 2 AM. The Flash Flood Watch is now in effect for all
of Southeast Texas through Tuesday evening, and may eventually need
to be extended into Wednesday or even Thursday depending on the track
Harvey takes.
The potential for copious amounts of rainfall exists with Harvey over
the next five days with the storm total potential of 15 to 35 inches
and isolated maximum amounts of 40 inches through next Wednesday.
The greatest threat area is expected to be generally along and south
of the Interstate 10 corridor. Rainfall of this magnitude will
cause catastrophic and life-threatening flooding!
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 82 73 79 71 / 60 80 80 80 70
Houston (IAH) 76 81 75 80 72 / 100 100 80 80 80
Galveston (GLS) 78 84 78 83 77 / 100 90 80 80 80
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning for the following zones: Jackson...Matagorda.
Tropical Storm Warning for the following zones: Austin...
Brazoria...Chambers...Colorado...Fort Bend...Galveston...
Harris...Liberty...Waller...Wharton.
Flash Flood Watch through Tuesday evening for the following
zones: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Houston...Jackson...Liberty...Madison...Matagorda...
Montgomery...Polk...San Jacinto...Trinity...Walker...
Waller...Washington...Wharton.
GM...Hurricane Warning for the following zones: Coastal waters from
Freeport to the Matagorda Ship Channel out 20 NM...
Matagorda Bay...Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM.
Tropical Storm Warning for the following zones: Coastal waters
from High Island to Freeport out 20 NM...Galveston Bay...
Waters from High Island to Freeport from 20 to 60 NM.
&&
08/11/42/43/45/31Hazardous weather outlook, Aug 25, 4:54 PM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 454 PM CDT Fri Aug 25 2017 TXZ235-236-262200- Jackson-Matagorda- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Rainbands from Hurricane Harvey will produce gusty winds, locally heavy rainfall, and isolated tornadoes. The rainbands will become more widespread through tonight. Storm surge of 7 to 11 plus feet will affect the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storm surge heights will range from between 7 to 11 feet above ground with rising water levels occurring from today through Saturday. Total rainfall amounts over the next several days will range from 15 to 35 inches to localized near 40 inches. Rainfall of this magnitude will cause catastrophic and life-threatening flooding. Isolated tornadoes will be possible within Harvey's outer storm bands...with the tornado threat increasing latter tonight and persisting through Saturday. Harvey is forecast to slowly meander across southeastern Texas through mid week. This slow storm movement increases the probability of a higher frequency of heavy rainfall episodes that will only exacerbate areawide flooding. .SPOTTER INFORMATION STATEMENT... Spotters will be needed from today through the weekend. TXZ200-210>214-226-227-237-238-262200- Austin-Brazoria-Chambers-Colorado-Fort Bend-Galveston-Harris- Liberty-Waller-Wharton- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Rainbands from Hurricane Harvey will produce gusty winds, locally heavy rainfall, and isolated tornadoes. The rainbands will become more widespread through tonight. Storm surge of 4 to 6 plus feet will affect the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Tropical storm force winds may occur along the Brazoria County coast line as early as late Friday afternoon and persist through Saturday afternoon. Gusty...primarily under tropical force winds...will likely spread inland early Saturday morning and persist through early Saturday afternoon. Storm surge heights will range from between 4 to 6 feet along the Gulf coast...1 to 3 feet around Galveston Bay...above ground level with rising water levels occurring from as early as late tonight and persisting through Saturday. Total rainfall amounts over the next several days will range from 15 to 35 inches to localized near 40 inches. Rainfall of this magnitude will cause catastrophic and life-threatening flooding. Isolated tornadoes will also be possible within Harvey's outer thunderstorm bands. Harvey is forecast to slowly meander across southeastern Texas through mid week. This slow storm movement increases the probability of a higher frequency of heavy rainfall episodes that will only exacerbate areawide flooding. .SPOTTER INFORMATION STATEMENT... Spotters will be needed from today through the weekend. TXZ163-164-176>179-195>199-262200- Brazos-Burleson-Grimes-Houston-Madison-Montgomery-Polk- San Jacinto-Trinity-Walker-Washington- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Hurricane Harvey is located in the south central Gulf of Mexico. Harvey is still strengthening as he moves northwest towards the middle Texas coast. Periods of scattered showers and thunderstorms will occur through the day as the outer bands of Harvey come ashore. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gustier winds will persist through Saturday afternoon. Gusty at times...but under tropical force winds...will occur through Saturday afternoon. Total rainfall amounts over the next several days will range from 6 to 10 inches with localized higher amounts possible. Rainfall that exceed 3 inches per hour may induce significant flooding concerns. Isolated tornadoes will be possible within Harvey's far outer storm bands...with the tornado threat increasing later tonight and persisting through Saturday afternoon. Harvey is forecast to slowly meander across southeastern Texas through mid week. This slow storm movement increases the probability of a higher frequency of heavy rainfall episodes that will only exacerbate any ongoing areawide flooding. .SPOTTER INFORMATION STATEMENT... Spotters will be needed from today through the weekend. GMZ330-350-370-262200- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Rainbands from Hurricane Harvey will produce gusty winds and waterspouts. The rainbands will become more widespread through tonight. Storm surge of 7 to 11 plus feet will affect the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Reasonable worst case surge is between 7 to 11 feet above ground level near landfall. This will be a high risk of rip currents and very rough surf through the weekend. Discharge from elevated rivers and continued elevated water levels may continue to impact navigation through the weekend into early next week. GMZ335-355-375-262200- Coastal waters from High Island to Freeport out 20 NM- Galveston Bay- Waters from High Island to Freeport from 20 to 60 NM- 454 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Rainbands from Hurricane Harvey will produce gusty winds and isolated waterspouts. The rainbands will become more widespread through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Reasonable worst case surge is between 4 to 6 feet above ground level near landfall west of San Luis Pass. There will be a high risk of rip currents and very rough surf through the weekend. Discharge from elevated rivers and continued elevated water levels may continue to impact navigation through the weekend into early next week.
In the hours before
Special weather statement, Aug 25, 9:14 PM CDT, 4 hours 58 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 914 PM CDT FRI AUG 25 2017 TXZ213-226-227-237-238-260315- Brazoria TX-Wharton TX-Galveston TX-Harris TX-Fort Bend TX- 914 PM CDT FRI AUG 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHARTON...SOUTHERN GALVESTON...SOUTHEASTERN FORT BEND...BRAZORIA AND SOUTHERN HARRIS COUNTIES UNTIL 1015 PM CDT... At 912 PM CDT, Doppler radar was tracking a line of thunderstorms 18 miles southeast of Surfside Beach, moving northwest at 55 mph. These thunderstorms are displaying weak rotation and could possibly produce a short lived waterspouts or tornadoes. Short lived weak waterspouts or tornadoes are possible with these storms. Locations impacted include... Pearland, southeastern Missouri City, Lake Jackson, Alvin, Angleton, Freeport, Clute, Manvel, West Columbia, Surfside Beach, Fresno, Richwood, Brazoria, Jones Creek, Danbury, Arcola, Brookside Village, Iowa Colony, Oyster Creek and Holiday Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in League City. && A tornado watch remains in effect until 200 AM CDT for southeastern Texas. LAT...LON 2928 9592 2963 9536 2906 9497 2885 9525 TIME...MOT...LOC 0212Z 135DEG 48KT 2882 9502
Special weather statement, Aug 25, 10:15 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1015 PM CDT FRI AUG 25 2017
TXZ226-235-236-260430-
Wharton TX-Jackson TX-Matagorda TX-
1015 PM CDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHARTON...JACKSON
AND MATAGORDA COUNTIES UNTIL 1130 PM CDT...
At 1015 PM CDT, Doppler radar was tracking a strong thunderstorms 8
miles south of Matagorda, moving north at 20 mph.
Weak tornadoes or waterspouts will be possible with these storms.
Locations impacted include...
Matagorda, Bay City, El Campo, Edna, Palacios, South Texas Nuclear
Plant, Ganado, Point Comfort, La Ward, Schicke Point, Olivia, Pierce,
Lolita, Blessing, Markham, Cordele, Vanderbilt, Louise, Midfield and
Wadsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 200 AM CDT for south central
and southeastern Texas.
LAT...LON 2852 9641 2855 9633 2872 9641 2867 9657
2864 9656 2861 9648 2865 9647 2868 9647
2860 9644 2859 9645 2866 9663 2902 9684
2943 9628 2867 9567 2840 9621
TIME...MOT...LOC 0315Z 172DEG 15KT 2858 9601Special weather statement, Aug 25, 10:19 PM CDT, 3 hours 53 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1019 PM CDT FRI AUG 25 2017 TXZ199-210>213-226-227-236>238-260430- Waller TX-Brazoria TX-Wharton TX-Colorado TX-Galveston TX-Harris TX- Fort Bend TX-Montgomery TX-Matagorda TX-Austin TX- 1019 PM CDT FRI AUG 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLORADO... NORTHEASTERN WHARTON...SOUTHEASTERN AUSTIN...GALVESTON...SOUTHEASTERN MONTGOMERY...FORT BEND...BRAZORIA...SOUTHEASTERN WALLER... NORTHEASTERN MATAGORDA AND HARRIS COUNTIES UNTIL 1130 PM CDT... At 1017 PM CDT, Doppler radar was tracking bands of strong thunderstorms offshore of San Luis Pass, or 43 miles southeast of Surfside Beach, moving northwest at 45 mph. Short lived weak waterspouts and tornadoes will be possible with these thunderstorms. Locations impacted include... Pasadena, Pearland, League City, Sugar Land, western Baytown, Missouri City, Galveston Island West End, Galveston Causeway, Texas City, Friendswood, La Porte, Deer Park, Rosenberg, Lake Jackson, Alvin, Angleton, Dickinson, Stafford, South Houston and Bellaire. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in League City. && A tornado watch remains in effect until 200 AM CDT for southeastern Texas. LAT...LON 2881 9531 2957 9642 3011 9524 2928 9469 TIME...MOT...LOC 0317Z 141DEG 41KT 2864 9465
Local storm report, Aug 26, 2:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
209 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TORNADO MISSOURI CITY 29.57N 95.54W
08/26/2017 FORT BEND TX EMERGENCY MNGR
HOMES DAMAGE ON VIEUX CARRE MINOR INJURIES AND
RESPONDING DEPUTY BLOWN OFF THE ROAD.
&&
EVENT NUMBER HGX1700336
KPThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lake Charles Mun, LA (KLCH), 00:00Z
7.2 hours before the tornado, 251 km from the path. August 26, 2017.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -69 J/kg
- Surface CAPE
- 810 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
- 0-3 km lapse rate
- 4.5 K/km
Lake Charles Mun, LA (KLCH), 12:00Z
4.8 hours after it, 251 km from the path. August 26, 2017.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -10 J/kg
- Surface CAPE
- 1241 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.5
- 0-3 km lapse rate
- 5.0 K/km
The radar
The Houston radar (KHGX), 71 km away, was scanning. The volume nearest the touchdown began at 07:13 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 05:30 UTC | TORNADO | 5 Wnw Liverpool | Brazoria, TX | RADAR CONFIRMED TORNADO NEAR LIVERPOOL WITH TDS SIGNATURE. |
| 05:50 UTC | TORNADO | 2 W Iowa Colony | Brazoria, TX | A STRONG EF-0 TORNADO STRUCK A FAIRLY NEW SUBDIVISION ALONG COUNTY ROAD 56 AND HIGHWAY 288. DAMAGE WAS MOSTLY CONFINED TO ROOFS... FENCES... AND SEVERAL TREES SNAPPED AND/OR DOWNED. |
| 05:50 UTC | TORNADO | 4 W Arcola | Fort Bend, TX | HOMES DAMAGE ON VIEUX CARRE MINOR INJURIES AND RESPONDING DEPUTY BLOWN OFF THE ROAD. |
| 05:50 UTC | TORNADO | Missouri City | Fort Bend, TX | HOMES DAMAGE ON VIEUX CARRE MINOR INJURIES AND RESPONDING DEPUTY BLOWN OFF THE ROAD. |
| 05:52 UTC | TORNADO 0 | 2 W Iowa Colony | Brazoria, TX | A STRONG EF-0 TORNADO STRUCK A FAIRLY NEW SUBDIVISION ALONG COUNTY ROAD 56 AND HIGHWAY 288. DAMAGE WAS MOSTLY CONFINED TO ROOFS... FENCES... AND SEVERAL TREES SNAPPED AND/OR DOWNED. |
| 05:52 UTC | TORNADO 0 | 2 W Iowa Colony | Brazoria, TX | A STRONG EF-0 TORNADO STRUCK A FAIRLY NEW SUBDIVISION ALONG COUNTY ROAD 56 AND HIGHWAY 288. DAMAGE WAS MOSTLY CONFINED TO ROOFS... FENCES...AND SEVERAL TREES SNAPPED AND/OR DOWNED. |
| 05:52 UTC | TORNADO | 4 Ssw Arcola | Fort Bend, TX | RADAR CONFIRMED TORNADO NEAR JULIFF WITH TDS SIGNATURE. |
| 06:00 UTC | TORNADO -1 | 5 Sw Fresno | Fort Bend, TX | HOMES DAMAGE ON VIEUX CARRE. DAMAGED HOMES ALSO IN SIENNA PLANTATION. MINOR INJURIES. RESPONDING DEPUTY BLOWN OFF THE ROAD. |
| 06:00 UTC | TORNADO 1 | 5 Sw Fresno | Fort Bend, TX | HOMES DAMAGE ON VIEUX CARRE. DAMAGED HOMES ALSO IN SIENNA PLANTATION. MINOR INJURIES. RESPONDING DEPUTY BLOWN OFF THE ROAD. |
| 07:10 UTC | TORNADO 0 | 5 Nnw Pecan Grove | Fort Bend, TX | DAMAGE IN LOST CREEK SUBDIVISION. |
| 07:27 UTC | TORNADO | 6 Nnw Pecan Grove | Fort Bend, TX | 293.ROOF DAMAGE REPORTED TO A HOME NEAR WESTPARK TOLLWAY AND THE GRAND PARKWAY |
| 07:27 UTC | TORNADO | 6 Nnw Pecan Grove | Fort Bend, TX | ROOF DAMAGE REPORTED TO A HOME NEAR WESTPARK TOLLWAY AND THE GRAND PARKWAY |
| 07:27 UTC | TORNADO | 6 Nnw Pecan Grove | Fort Bend, TX | ROOF DAMAGE REPORTED TO A HOME NEAR WESTPARK TOLLWAY AND THE GRAND PARKWAY. |
| 07:30 UTC | TORNADO | 3 S Manvel | Brazoria, TX | REPORT CAME IN FROM THE MANVEL EOC REGARDING DAMAGED VEHICLES AND BUILDING DAMAGE. POSSIBLY OCCURED BETWEEN 215-245 AM NO COUPLET SEEN ON HGX NOR HOU RADAR DURING THAT TIME. |
| 09:30 UTC | TORNADO | 4 Se Humble | Harris, TX | BROADCAST MEDIA REPORTING TORNADO TOUCHDOWN RESULTING IN ROOF... TREE... AND FENCE DAMAGE IN LAKESHORE SUBDIVISION |
| 09:30 UTC | TORNADO | 4 Se Humble | Harris, TX | BROADCAST MEDIA REPORTING TORNADO TOUCHDOWN RESULTING IN ROOF... TREE...AND FENCE DAMAGE IN LAKESHORE SUBDIVISION. |
| 09:57 UTC | TORNADO -1 | 1 Wsw Katy | Waller, TX | SIGNIFICANT DAMAGE TO A RV BOAT AND STORAGE FACILITY. DAMAGE PATH EXTENDED ACROSS I10 TO PEPPERL FACILITY. ESTIMATED ON THE GROUND 457 TO 505 AM CDT. |
| 09:57 UTC | TORNADO 1 | 1 Wsw Katy | Waller, TX | SIGNIFICANT DAMAGE TO A RV BOAT AND STORAGE FACILITY. DAMAGE PATH EXTENDED ACROSS I10 TO PEPPERL FACILITY. ESTIMATED ON THE GROUND 457 TO 505 AM CDT. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of August 26, 2017
12 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| August 26 | 2:10 AM CDT | EF0 | Wharton, TX | 1.4 | 30 | |||
| August 26 | 4:30 AM CDT | EF0 | Harris, TX | 1.0 | 30 | $100,000 | ||
| August 26 | 5:00 AM CDT | EF1 | Fort Bend, TX | 0.9 | 50 | $1.3 million | ||
| August 26 | 8:05 AM CDT | EF0 | Brazos, TX | 0.2 | 20 | |||
| August 26 | 12:22 PM CDT | EF0 | Cameron Parish, LA | 1.7 | 25 | $7,000 | ||
| August 26 | 3:50 PM CDT | EF1 | Harris, TX | 0.9 | 50 | $500,000 | ||
| August 26 | 3:20 PM MDT | EF0 | Fall River, SD | 0.7 | 10 | |||
| August 26 | 4:20 PM CDT | EF0 | Harris, TX | 0.5 | 50 | $30,000 | ||
| August 26 | 5:23 PM CDT | EF0 | Wharton, TX | 0.5 | 30 | $50,000 | ||
| August 26 | 8:15 PM CDT | EF1 | Fort Bend, TX | 5.8 | 100 | $2.0 million | ||
| August 26 | 9:19 PM EDT | EF0 | Manatee, FL | 0.3 | 50 | $20,000 | ||
| August 26 | 12:00 AM CDT | EF0 | Harris, TX | 0.0 | 30 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.